Semiclassical structure of Hamiltonians

Mario Feingold, David M. Leitner, Oreste Piro

Research output: Contribution to journalArticlepeer-review

45 Scopus citations

Abstract

The structure of few-body Hamiltonian matrices is studied in the semiclassical regime. Given (A^1(q^,p^),A^2 (q^,p^)), a pair of operators, it can be shown that, under quite general conditions, A^2 takes the form of a banded matrix in the ordered eigenrepresentation of A^1. Moreover, the bandwidth depends only on Latin small letter h with stroke and certain generalized microcanonical averages. In particular, if H=H0+>V, this implies that the perturbed Hamiltonian is banded in the appropriately ordered unperturbed basis.

Original languageEnglish
Pages (from-to)6507-6514
Number of pages8
JournalPhysical Review A
Volume39
Issue number12
DOIs
StatePublished - 1 Jan 1989
Externally publishedYes

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics

Fingerprint

Dive into the research topics of 'Semiclassical structure of Hamiltonians'. Together they form a unique fingerprint.

Cite this